Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2000, 10:25 PM EDT for Marshall County, West Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 10:25 PM EDT (02:25 UTC)
- Expired
- Jun 14, 2000, 11:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 10:40 PM EDT | Thunderstorm Wind | Moundsville, WV | Thunderstorm winds downed a few trees along CR 17. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
700 WUUS51 KPBZ 150225 SVRPIT WVC051-150300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1025 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 1100 PM EDT * AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF CAMERON...MOVING NORTHEAST AT 30 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:15 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 14, 9:15 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 915 PM EDT WED JUN 14 2000 NO BIG CHGS PLANNED FOR EVE ZNS. AREA OF TSTMS FM SERN OH INTO CNTRL WVA IS HOLDING TOGETHER THIS EVE AND MOVG NEWD INTO OUR FA. SO WL KEEP MENTION OF SCT TSTMS OVRNGT. RAISED MIN TEMPS A COUPLE OF DEGS...65 TO 70 IN MTNS AND NORTH...ARND 70 ELSW. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jun 14, 4:27 PM EDT, 5 hours 58 minutes before
PAZ016-023-142130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 427 PM EDT WED JUN 14 2000 ..THUNDERSTORM UPDATE... THUNDERSTORMS OVER JEFFERSON AND INDIANA COUNTIES IN WESTERN PENNSYLVANIA WILL CONTAIN WIND GUSTS TO 40 MPH AND SMALL HAIL. HEAVY RAINFALL IN A SHORT PERIOD OF TIME CAN CAUSE PONDING OF WATER ON ROADWAYS. MOVEMENT WAS NORTHEAST AT 35 MPH. THESE STORMS ARE BEING CAUSED BY A STORM SYSTEM WHICH WILLz CONTINUE TO BRING SCATTERED THUNDERSTORMS INTO THE REGION DURING THE NEXT COUPLE OF DAYS.
Special weather statement, Jun 14, 9:04 PM EDT, 1 hour 21 minutes before
OHZ058-068-150200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 904 PM EDT WED JUN 14 2000 ...GUSTY THUNDERSTORMS APPROACHING NOBLE AND GUERNSEY COUNTIES... THUNDERSTORMS MOVING INTO NOBLE AND GUERNSEY COUNTIES BETWEEN 9 AND 10 PM COULD BRING WIND GUSTS OVER 40 MPH AND HALF INCH HAIL. HEAVY RAINFALL IN A SHORT PERIOD OF TIME CAN ALSO CAUSE PONDING OF WATER ON ROADWAYS. MOVEMENT WAS NORTHEAST AT 35 MPH. THESE STORMS ARE BEING CAUSED BY A STORM SYSTEM WHICH WILL CONTINUE TO BRING SCATTERED THUNDERSTORMS INTO THE REGION DURING THE NEXT COUPLE OF DAYS.
Special weather statement, Jun 14, 10:08 PM EDT, 17 minutes before
OHZ059-069-PAZ031-WVZ004-012-150315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1008 PM EDT WED JUN 14 2000 ...THUNDERSTORM UPDATE... THUNDERSTORMS OVER MONROE COUNTY OHIO AND TYLER COUNTY IN WEST VIRGINIA WILL MOVE NORTHEAST AT 30 MPH AND PRODUCE GUSTY WINDS OVER 40 MPH AS WELL AS HAIL TO HALF AN INCH. FREQUENT AND INTENSE LIGHTNING AS WELL PONDING OF WATER ON ROADWAYS CAN BE EXPECTED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:36 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 39 min |
| Jun 14, 10:16 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 59 min |
| Jun 14, 10:51 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 24 min |
| Jun 15, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 61 min |
| Jun 15, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 53 min |
| Jun 15, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 35 min |
| Jun 15, 6:49 PM EDT | Tornado Warning | PBZ | Marshall | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.